Library Header Image
LSE Research Online LSE Library Services

Finding an unknown number of multivariate outliers

Riani, Marco, Atkinson, Anthony C. and Cerioli, Andrea (2009) Finding an unknown number of multivariate outliers. Journal of the Royal Statistical Society. Series B: Statistical Methodology, 71 (2). pp. 447-466. ISSN 1369-7412

PDF - Accepted Version
Download (1MB) | Preview

Identification Number: 10.1111/j.1467-9868.2008.00692.x


We use the forward search to provide robust Mahalanobis distances to detect the presence of outliers in a sample of multivariate normal data. Theoretical results on order statistics and on estimation in truncated samples provide the distribution of our test statistic. We also introduce several new robust distances with associated distributional results. Comparisons of our procedure with tests using other robust Mahalanobis distances show the good size and high power of our procedure. We also provide a unification of results on correction factors for estimation from truncated samples.

Item Type: Article
Official URL:
Additional Information: © 2009 Royal Statistical Society
Divisions: Statistics
Subjects: H Social Sciences > HA Statistics
Date Deposited: 05 Apr 2011 08:58
Last Modified: 16 May 2024 00:55

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics